Alert archive / Missouri / Flash Flood Warnings in 2019

Flash Flood Warning 78, NWS Springfield, MO

June 26, 2019Barry County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 26, 2019, 4:23 PM CDT for Barry County, Missouri. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2019, 4:23 PM CDT (21:23 UTC)
Expired
Jun 26, 2019, 10:30 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Barry County, MO

The radar

The Springfield radar (KSGF), 67 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:59 PM CDTFLASH FLOOD3 S Butterfield, MOHIGHWAY 37 AT BUSINESS 37 FLOODED AND IMPASSIBLE. ONE VEHICLE STRANDED.
Jun 26, 5:15 PM CDTFLASH FLOOD2 Wsw Butterfield, MOREPORT OF VEHICLES STUCK ON HIGHWAY W WEST OF HIGHWAY 37. DELAYED REPORT.
Jun 26, 5:16 PM CDTFLASH FLOOD2 Ene Butterfield, MOFR 2115 AND 1107 FLOODED. DELAYED REPORT.
Jun 26, 5:21 PM CDTFLASH FLOODCassville, MOMULTIPLE ROADS IN CASSVILLE BEING CLOSED DUE TO HIGH WATER. DELAYED REPORT.
Jun 26, 6:42 PM CDTFLASH FLOODCassville, MOFLASH FLOODING ONGOING AROUND FLAT CREEK IN THE AREA NEAR MILL STREET AND 10TH STREET. FOUR WATER RESCUES ONGOING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -163 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
1816 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-163 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

867 
WGUS53 KSGF 262123
FFWSGF
MOC009-270330-
/O.NEW.KSGF.FF.W.0078.190626T2123Z-190627T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
423 PM CDT Wed Jun 26 2019

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Central Barry County in southwestern Missouri...

* Until 1030 PM CDT Wednesday.

* At 423 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. One to two inches of rain has 
  already fallen. Flash flooding is expected to begin shortly.

* Creeks, streams, and low water crossings will be especially
  susceptible to the dangers of flash flooding.
  Locations in the warning include...
  Roaring River State Park...       Cassville...
  Shell Knob...                     Purdy...
  Exeter...                         Butterfield...
  Emerald Beach...                  Arrow Point...
  Jenkins...                        Wayne...

This warning includes but is not limited to the following low water
crossings...
Route Y at Flat Creek just northeast of Cassville...
Route C just south of Mcdowell...
Highway 39 at Flat Creek south of Jenkins...
Highway 39 at Flat Creek near Jenkins...
and Route U, 8 miles east of Purdy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3679 9361 3654 9361 3663 9402 3676 9399
      3684 9391

$$

Lindenberg
1 follow-up statement
372 
WGUS73 KSGF 270328
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
1028 PM CDT Wed Jun 26 2019

MOC009-270336-
/O.EXP.KSGF.FF.W.0078.000000T0000Z-190627T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-
1028 PM CDT Wed Jun 26 2019

...THE FLASH FLOOD WARNING FOR CENTRAL BARRY COUNTY WILL EXPIRE AT
1030 PM CDT...

The heavy rain has ended. Flash flooding is no longer expected to
pose a threat to life or property. Please continue to heed any 
remaining road closures. This flash flood warning has been replaced 
by an areal flood warning that is in effect until 1030 am Thursday 
morning. 

LAT...LON 3679 9361 3654 9361 3663 9402 3676 9399
      3684 9391

$$

Raberding

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:41 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 26, 2:41 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
241 PM CDT Wed Jun 26 2019

.SHORT TERM...(Tonight and Thursday)
Issued at 240 PM CDT Wed Jun 26 2019

Extent and intensity of thunderstorms this afternoon to be main
forecast concern. Overnight induced MVC has slipped slowly
eastward into the Osage Beach area with a band of thunderstorms
to its south along I-44. Of concern is the MLCAPEs that these
storms will encounter as the band shifts into south central
Missouri later this afternoon. Weak bulk shear will preclude
organized severe but isolated warnings will be a possibility. The
storms will be diurnal with a quick decline by early evening.

Diurnal convection may again form Thursday afternoon on the
periphery of the upper ridge...with coverage isolated at best and
primarily over the eastern Ozarks.

.LONG TERM...(Friday through Wednesday)
Issued at 240 PM CDT Wed Jun 26 2019

The southwest to northeast orientated upper ridge will continue to build
into the forecast area into this weekend...warming temperatures
and diminishing thunderstorm coverage.

The ridge will begin to flatten on Sunday as a northern stream
wave ejects out of the west coast trough allowing the Gulf flow to
increase on strengthening southerly flow. Thunderstorm chances as
a result will increase on the over the start of the workweek
toward the holiday.

It will remain seasonably warm with temperature warming well into
the 80s each day. Dew points will climb into the low 70s, raising
heat indices up into the 90s. .

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1248 PM CDT Wed Jun 26 2019

Area terminals will largely maintain VFR conditions through this
afternoon, though, an isolated thunderstorm at the BBG or SGF
terminals this afternoon may bring flight categories down to MVFR
for a brief time.

Surface winds have been variable through most of the morning and
will continue to lack consistent direction through the
afternoon-- this in large part to a low-level atmospheric eddy
(MCV) currently passing through the Missouri Ozarks.

Skies clear out overnight with the presence of an upper- level
ridge and associated surface high pressure. With calm winds and
relatively wet soils, some light patchy fog will be possible near
12z.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Runnels
LONG TERM...Runnels
AVIATION...Albano
Hazardous weather outlook, Jun 26, 3:45 PM CDT, 38 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
345 PM CDT Wed Jun 26 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
345 PM CDT Wed Jun 26 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Limited lightning risk.
  Limited excessive heat risk.

DISCUSSION...

Heat index values will increase into the mid and upper 90s late this
afternoon from southeast Kansas into central Missouri.

Widely scattered thunderstorms will be possible into early evening
over far southeast Kansas and south of Highway 60 in Missouri.
Some of these storms may produce marginally severe winds and
small hail. Heavy downpours will also lead to a limited threat of
flooding in areas where storms move over the same area.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat index values may warm into the middle to upper 90s at times
this week.

There will be several small chances for thunderstorms throughout
the week and into next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Runnels

In the hours before

Special weather statement, Jun 26, 3:18 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
318 PM CDT Wed Jun 26 2019

MOZ097-106-262100-
Oregon MO-Howell MO-
318 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWELL AND OREGON
COUNTIES UNTIL 400 PM CDT...

At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mammoth Spring, or near Thayer, moving northeast at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Grand Gulf State Park...          Thayer...
Mammoth Spring...                 Alton...
Koshkonong...                     Brandsville...
Thomasville...                    Rover...
Wilderness...                     Couch...
Greer...

LAT...LON 3689 9157 3689 9156 3670 9112 3649 9142
      3651 9176
TIME...MOT...LOC 2018Z 208DEG 18KT 3650 9163

Lindenberg
Special weather statement, Jun 26, 3:21 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Springfield MO
321 PM CDT Wed Jun 26 2019

KSZ101-MOZ088-262100-
Cherokee KS-Jasper MO-
321 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE AND WESTERN
JASPER COUNTIES UNTIL 400 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Scammon, or near Columbus, moving east at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Joplin...                         Webb City...
Carl Junction...                  Galena...
Airport Drive...                  Weir...
Scammon...                        Asbury...
Waco...                           Crestline...
Lawton...

LAT...LON 3711 9482 3730 9482 3735 9449 3707 9449
TIME...MOT...LOC 2021Z 270DEG 8KT 3722 9473

Lindenberg
Local storm report, Jun 26, 3:35 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CDT WED JUN 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             5 NNW CRESTLINE         37.23N 94.74W
06/26/2019  E0.70 INCH       CHEROKEE           KS   EMERGENCY MNGR

&&

JSS
Special weather statement, Jun 26, 3:50 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Springfield MO
350 PM CDT Wed Jun 26 2019

MOZ102-262130-
Barry MO-
350 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR BARRY COUNTY UNTIL 430 PM CDT...

At 350 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cassville, moving east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Roaring River State Park...       Table Rock Lake...
Cassville...                      Shell Knob...
Purdy...                          Exeter...
Butterfield...                    Emerald Beach...
Arrow Point...                    Wheelerville...
Jenkins...                        Wayne...
Mcdowell...                       Ridgley...
Madry...

LAT...LON 3662 9406 3688 9403 3687 9361 3654 9361
TIME...MOT...LOC 2050Z 287DEG 12KT 3668 9375

Lindenberg
Local storm report, Jun 26, 3:52 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 PM CDT WED JUN 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             3 SE PURDY              36.79N 93.89W
06/26/2019  E1.00 INCH       BARRY              MO   TRAINED SPOTTER

            PEA SIZE HAIL WITH A FEW QUARTER SIZE HAIL
            STONES MIXED IN.

&&

JSS
Local storm report, Jun 26, 4:07 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 PM CDT WED JUN 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             4 WNW LAWTON            37.24N 94.70W
06/26/2019  E1.00 INCH       CHEROKEE           KS   EMERGENCY MNGR

&&

JSS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:30 AM CDTSpecial Weather StatementSGFVernon60 min
Jun 26, 3:13 AM CDTSpecial Weather StatementSGFBarton, Cedar, Jasper, Vernon62 min
Jun 26, 3:43 AM CDTSevere Thunderstorm WarningSGFJasper, Newton30 min
Jun 26, 4:01 AM CDTSpecial Weather StatementSGFLawrence, McDonald, Newton59 min
Jun 26, 4:37 AM CDTSpecial Weather StatementSGFBarry, Christian, Greene, Stone53 min
Jun 26, 1:48 PM CDTSpecial Weather StatementSGFGreene42 min
Jun 26, 3:18 PM CDTSpecial Weather StatementSGFOregon42 min
Jun 26, 3:50 PM CDTSpecial Weather StatementSGFBarry40 min
Jun 26, 4:00 PM CDTSevere Thunderstorm WarningSGFBarry45 min
Jun 26, 4:02 PM CDTSevere Thunderstorm WarningSGFJasper43 min
Jun 26, 4:43 PM CDTSevere Thunderstorm WarningSGFBarry47 min

Nearby

Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.